Florida, 2005Lightning Strike and Rip Current in Florida, June 22, 2005
June 22, 2005 · NWS MLB · 2 events in 2 counties and zones
1 rip current, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 22, 8:18 AM EST, 4 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 8:18 AM EST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
918 AM EDT WED JUN 22 2005
.DISCUSSION...
MORNING SOUNDINGS ARE MOIST WITH TBW/XMR PWATS WITHIN 0.10 EITHER
SIDE OF 2 INCHES. DEEP FEED OF MOISTURE STILL EXTENDING BACK TO NEAR
WRN CUBA/YUCATAN REGION AND ANOTHER SPEED MAX IN UPPER JET NEARING
SW FL COAST AT PRESENT. AREAS OVER NORTHERN INTERIOR WILL HAVE SOME
BREAKS OF SUNSHINE THIS MORNING THEN STORMS EXPECTED TO DEVELOP
ALONG BOUNDARIES THIS AFTERNOON. FLOODING/LIGHTNING WILL CONTINUE AS
MAIN THREATS...BUT SOME LINGERING COOL/DRY AIR IN MID LEVELS MAY
PRODUCE GUSTY WINDS IN A FEW STORMS. CLOUDS WITH ON AND OFF SHOWERS
AND FEW STORMS WILL PERSIST THROUGH THE DAY IN THE SOUTH. CURRENT
FORECAST FEATURING HIGHEST POPS IN THE SOUTH STILL LOOKS ON TRACK.
WILL ONLY MAKE A FEW MINOR ADJUSTMENTS TO GRIDS/ZONES THIS MORNING.
&&
.MARINE...LIGHT FLOW ACROSS THE WATERS THIS MORNING WITH WINDS
AROUND 5 KNOTS. A FOUR FOOT NE SWELL CONTINUES A BUOY 41009. STORM
COVERAGE EXPECTED TO CONTINUE HIGHER S OF COCOA BEACH INTO THE
AFTERNOON HOURS ACROSS THE SRN MARINE LEG. LITTLE CHANGE ON UPDATE.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...GLITTO
LONG TERM....VOLKMER
Hazardous weather outlook, Jun 22, 4:30 AM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
530 AM EDT WED JUN 22 2005
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
230930-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
530 AM EDT WED JUN 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORM IMPACT...
SCATTERED LIGHTNING STORMS WILL DEVELOP ACROSS THE AREA...MAINLY
SOUTH OF A LINE FROM ORLANDO TO THE CAPE. THE FOCUS FOR STRONG STORMS
WILL SHIFT TO THE INTERIOR COUNTIES THIS AFTERNOON AS THE EAST COAST
SEA BREEZE BOUNDARY WORKS ITS WAY WESTWARD. LIGHTNING WILL REMAIN THE
BIGGEST THREAT FROM THESE STORMS. CONDITIONS WILL IMPROVE THIS
EVENING AS DRIER AIR WORKS INTO THE REGION.
...FLOOD IMPACT...
SOME LOCATIONS COULD RECEIVE BETWEEN TWO AND THREE INCHES OF
RAINFALL IN SLOW MOVING STORMS. FLOODING OF URBAN ROADWAYS AND OTHER
POORLY DRAINED LOW LYING AREAS MAY OCCUR AS A RESULT.
...RIP CURRENT IMPACT...
THE PRESENCE OF A 3 TO 4 FOOT SWELL OFFSHORE WILL RESULT IN A
MODERATE THREAT FOR RIP CURRENTS AT THE ATLANTIC BEACHES TODAY.
CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION...AND SWIM
ONLY NEAR A MANNED LIFEGUARD TOWER.
...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED THUNDERSTORMS...MAINLY SOUTH OF COCOA BEACH...HAVE THE
POTENTIAL TO PRODUCE WINDS IN EXCESS OF 35 KNOTS TODAY.
IF THREATENING WEATHER SUDDENLY DEVELOPS OR APPROACHES YOUR
LOCATION...BE PREPARED TO MOVE TO SAFE HARBOR QUICKLY.
...WATERSPOUT IMPACT...
ATMOSPHERIC CONDITIONS ARE SOMEWHAT FAVORABLE FOR THE FORMATION OF
WATERSPOUTS. THE CHANCE FOR A WATERSPOUT TO DEVELOP WILL DECREASE
FROM NORTH TO SOUTH DURING THE DAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
STORMS WILL DECREASE IN COVERAGE THURSDAY. SCATTERED AFTERNOON
LIGHTNING STORMS ARE EXPECTED FRIDAY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 22, 12:08 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
108 PM EDT WED JUN 22 2005
FLZ045-046-147-221745-
NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
108 PM EDT WED JUN 22 2005
...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL
HAIL OVER EASTERN ORANGE COUNTY...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER EASTERN
ORANGE COUNTY NEAR CHRISTMAS. THE STORM WAS DRIFTING NORTHEAST
TOWARD EASTERN SEMINOLE COUNTY. OTHER STORMS WERE STRENGTHENING OVER
NORTHERN BREVARD COUNTY WEST OF TITUSVILLE AND MIMS.
IF ANY OF THESE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED.
52
Rip Current, Brevard
- When
- June 22, 12:46 PM EST
- Where
- Brevard County, Indialantic
- Deaths
- 1 direct, 0 indirect
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 28.300, -80.701 (the zone’s center; the record gives no point)
A 53 year old woman drowned in a rip current while trying to rescue a small child.
Lightning, Orange
- When
- June 22, 2:00 PM EST
- Where
- Orange County, Orlando
- Injuries
- 1 direct, 0 indirect
- Reported by
- BROADCAST MEDIA
- Coordinates
- 28.514, -81.323 (the zone’s center; the record gives no point)
A man was injured by lightning while outside in the City of Orlando.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, June 22, 20051 death · 1 event
- Wildfire in California, June 22 to 25, 20052 injured · $1.0 million · 1 event
- Lightning Strike in Nevada, June 22, 2005$500,000 · 1 event
- Damaging Wind in Idaho, June 22, 2005$200,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Montana, June 22 to 23, 2005$25,000 · 76 kt wind · 13 events
- Damaging Wind in Idaho, June 22, 2005$30,000 · 63 kt wind · 1 event
- Wildfire in California, June 22 to 25, 20052 injured · 1 event
- Tornado in Puerto Rico, June 22, 2005$15,000 · F0 · 1 event
- Hail and Damaging Winds in Montana, June 22, 200580 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 22, 20054 events
- Hail and Damaging Winds in New Jersey, June 22, 200553 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 22, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461604, 5461605.